Thunderstorm Wind, Wise
- When
- August 15, 7:00 PM CST
- Where
- Wise County, Chico
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.300, -97.817
A barn and some power lines were blown down by high winds.
2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 15, 4:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 530 PM CDT WED AUG 15 2001 AVIATION DISCUSSION... SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING AS CLOSE AS 70 MILES NORTHWEST OF DFW. WILL PROBABLY MOVE TSRA UP TO 04Z FOR DFW AREA. OTHER THAN MOVING UP TSRA CHANCES NO OTHER MAJOR CHANGES. 59 APPROACHING UPPER TROUGH DIGGING FAIRLY WELL AND DRIVING PACIFIC FRONT INTO THE NORTHWEST SECTIONS AROUND MIDNIGHT WITH A GOOD CHANCE OF THUNDERSTORMS. THE FRONT WILL PUNCH INTO THE CENTRAL AREAS BY MORNING...THEN INTO THE SOUTHERN AREAS WHERE IT WILL SLOW...AND LINGER INTO SATURDAY. SEVERAL GOOD SHORT WAVES PASSING WITH THIS TROUGH. FIRST ONE OVERNIGHT AND THURSDAY...AND THE SECOND ONE MOVING OUT OF SOUTHWEST TEXAS FRIDAY. AREA PW/S 1.5 -2 INCHES WITH CAPES OF 1000-1500 J/KG WITH FIRST SYSTEM. THUS EXPECTING SIGNIFICANT RAINFALL ( ONE TO TWO INCHES) NORTH OF I-20 THURSDAY. THE SOUTHERN AREAS SHOULD SEE SIGNIFICANT RAINFALL FRIDAY INTO FRIDAY NIGHT AS ECHOES TRAIN ALONG STALLED E-W FRONT. COOLER TEMPERATURES MAINLY DUE TO PRECIPITATION AND CLOUD COVER OVER THE NEXT TWO DAYS. IN THE EXTENDED...FRONTAL BOUNDARY AND UPPER LEVEL TROUGH WILL LIKELY KEEP SOME THUNDERSTORMS AND RAIN AROUND ON SATURDAY...BUT MODELS BEGIN TO SHIFT THIS EAST BY SUNDAY MORNING. H5 RIDGE WILL MAKE A SLOW RETURN TO N TEXAS SO TEMPERATURES WILL ALSO FOLLOW BACK UPWARD. FCSTID = 75/80 DFW 75 92 71 91 / 60 50 40 40 ACT 75 94 72 91 / 40 40 40 50 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT WED AUG 15 2001 SCATTERED TO NUMEROUS THUNDERSTORMS WILL FORM WEST AND NORTHWEST OF NORTH TEXAS AS A FRONT MOVES THROUGH THE TEXAS PANHANDLE AND OKLAHOMA THIS EVENING. THE STORMS WILL MOVE INTO THE NORTHWEST SECTIONS OF NORTH TEXAS EARLY THIS EVENING...AND ACROSS THE REMAINDER OF NORTH TEXAS TONIGHT. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS. THE STRONGER THUNDERSTORMS WILL HAVE A POTENTIAL TO PRODUCE SMALL HAIL AND STRONG DAMAGING WIND OVERNIGHT.
The Dallas/Ft Worth radar (KFWS), 94 km away, was scanning. The volume nearest the first event began at 01:02 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
A barn and some power lines were blown down by high winds.
A small barn was picked up and blown 40 yards.
Lightning started a fire that did 50K in damage in Tin Top.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265257, 5265259, 5265258.